Effect of anti-inflammatory corticosteroids on bodybuilding

  1. Effect of anti-inflammatory corticosteroids on bodybuilding


    My dermatologist prescribed me an anti-inflammatory topical corticosteroid for ingrown hairs on my scalp. The steroid is 0.1% and I was wondering if it could have any negative effect on my bodybuilding? I'm making great gains but seeing anti-inflammatory scares me and I'm fairly new to this.


  2. Quote Originally Posted by AT350Kobra View Post
    My dermatologist prescribed me an anti-inflammatory topical corticosteroid for ingrown hairs on my scalp. The steroid is 0.1% and I was wondering if it could have any negative effect on my bodybuilding? I'm making great gains but seeing anti-inflammatory scares me and I'm fairly new to this.
    I don't know for sure because I am not familiar with the strength of corticosteroids, so the 0.1% could be extremely mild, or standard, but I honestly don't know. All I know is that the anti-inflammatory properties of corticosteroids could cause some slower muscular hypertrophy from your training, but I would assume that any negative effects on your muscle growth would not be very drastic...probably too low to even notice for the amount of time you'll be using the corticosteroid.

    Again, I'm not 100% sure so don't just take my word for it...just thought I would throw my 2 cents in here.
    •   
       

  3. UKStrength
    UKStrength's Avatar

    I think the debilitating pain of the ingrown hairs would have a greater negative effect on your training than the anti-inflammatory properties of the corticosteroid.

  4. Thanks for the replies guys.

  5. You will have no effect at all from a topical corticosteriods.... Inhaled corticosteriods barely have any systemic effect. You are fine... but ingrown hairs suck.. sorry bro.
    •   
       


  6. Agreed.

    Topical corticosteroids are going to have minimal effects on your gains. If you were taking some higher dose corticosteroids for an extended period of time, there might be some issues but I think you'll be fine.

  7. Thanks for the help everyone. And yes the ingrown hairs suck big time.
  •   

      
     

Similar Forum Threads

  1. Replies: 0
    Last Post: 07-21-2010, 09:33 AM
  2. Replies: 0
    Last Post: 12-26-2009, 04:26 PM
  3. Replies: 3
    Last Post: 10-14-2009, 06:39 PM
  4. Effect of low-dose Arimidex on lipid profile?
    By peabody in forum Male Anti-Aging Medicine
    Replies: 6
    Last Post: 08-09-2007, 05:43 PM
  5. Long-term Effect of Heavy Drug-Use on BB
    By MrBean in forum General Chat
    Replies: 17
    Last Post: 12-15-2003, 07:01 PM
Log in
Log in